Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 11, NWS Corpus Christi, TX

April 1, 2015Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 1, 2015, 7:09 PM CDT for Jim Wells County, Texas. It was in force for 111 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2015, 7:09 PM CDT (00:09 UTC)
Expired
Apr 1, 2015, 9:00 PM CDT
In force
111 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 51 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 7:47 PM CDTFLASH FLOOD6 W Orange Grove, TXSPOTTER REPORTS WATER INTO HOME WITH 6 INCHES OF WATER FLOWING THROUGH ENTIRE FIRST FLOOR OF HOME. SURROUNDING ROADS ALSO FLOODED. QUOTE FROM SPOTTER...WORST FLOODING IN 22 YEARS OF LIVING THERE. NEAR INTERSECTION OF 308 AND 315.
Apr 1, 9:00 PM CDTFLASH FLOOD11 N Alice, TXHOUSE EVACUATED ON CO ROAD 222 DUE TO WATER ENTERING BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 684 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
684 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WGUS54 KCRP 020009
FFWCRP
TXC249-020200-
/O.NEW.KCRP.FF.W.0011.150402T0009Z-150402T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT WED APR 1 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL JIM WELLS COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 900 PM CDT
    
* AT 707 PM CDT...DOPPLER RADAR INDICATED A PERSISTENT THUNDERSTORM 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF 
  RAIN HAVE ALREADY FALLEN OVER THE WARNED AREA WITH AN ADDITIONAL 
  INCH OR TWO POSSIBLE. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ORANGE GROVE AND WESTDALE. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...QUINTA CREEK...
LEON CREEK...EL CARO CREEK...RUCES CREEK...TECOLOTE CREEK AND AGUA
DULCE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR FLOODING EVEN IN LOCATIONS NOT RECEIVING RAIN.
ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES...EVEN FROM DISTANT RAINFALL.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2797 9791 2790 9796 2789 9800 2787 9804
      2789 9810 2799 9809

$$

HART
1 follow-up statement
276 
WGUS74 KCRP 020058
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 PM CDT WED APR 1 2015

TXC249-020200-
/O.CON.KCRP.FF.W.0011.000000T0000Z-150402T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JIM WELLS TX-
758 PM CDT WED APR 1 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL JIM WELLS COUNTY...

AT 753 PM CDT...A PERSISTENT THUNDERSTORM CONTINUES TO PRODUCE HEAVY 
RAIN ACROSS THE WARNED AREA. DOPPLER RADAR INDICATES THAT 3 TO 5 
INCHES OF RAIN MAY HAVE ALREADY FALLEN. AN ADDITIONAL 1 TO 2 INCHES 
OF RAINFALL WILL BE POSSIBLE FROM THIS THUNDERSTORM. TRAINED WEATHER 
SPOTTERS HAVE REPORTED FLASH FLOODING BETWEEN ORANGE GROVE AND 
HIGHWAY 281...MAINLY TO THE SOUTH OF FARM TO MARKET ROAD 624 WEST. 
WATER HAS MADE IT INTO HOMES ACROSS PORTIONS OF THE WARNED AREA.

SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE... 
ORANGE GROVE AND WESTDALE. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...QUINTA CREEK...
LEON CREEK...EL CARO CREEK...RUCES CREEK...TECOLOTE CREEK AND AGUA
DULCE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 2797 9791 2790 9796 2789 9800 2787 9804
      2789 9810 2799 9809

$$

HART

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 6:49 PM CDT, 20 minutes earlier.

Area forecast discussion, Apr 1, 6:49 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
649 PM CDT WED APR 1 2015

.DISCUSSION...UPDATE FOR 00Z AVIATION.

&&

.AVIATION...MIX OF VFR/MVFR THIS EVENING WITH FLIGHT RULES
DETERIORATING OVERNIGHT. FIRST...CONVECTIVE THREAT VCNTY KALI
THRU APPROX FIRST HR OF VALID TAF AS ISO TO SCT TSRA CONTINUES TO
DVLP JUST N OF TERMINAL. OTHERWISE...TAF PERIOD SHOULD BE PRECIP
FREE AT ALL TERMINALS. STRATUS PROG TO DVLP OVERNIGHT WITH
MVFR/IFR CIGS XPCTD TO IMPACT KVCT/KCRP/KALI BY OR SHORTLY AFTER
06Z WITH LOW CIGS REACHING KLRD BY SUNRISE. TEMPO LIFR CONDITIONS
POSSIBLE AT KCRP/KVCT. CIGS WILL GRADUALLY TRANSITION BACK TO MVFR
AND EVENTUALLY VFR BY MIDDAY THURS. BREEZY SSERLY SFC WINDS THIS
EVENING BCMG LIGHTER OVERNIGHT...THEN INCREASING AGAIN TO 15 TO 20
KTS SUSTAINED THURS AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  82  71  82  61  /  10  10  10  10  30
VICTORIA          69  81  70  80  57  /  20  10  10  20  30
LAREDO            69  92  70  91  60  /  10  10  10  10  30
ALICE             68  87  69  86  60  /  10  10  10  10  30
ROCKPORT          69  74  70  76  61  /  20  10  10  10  30
COTULLA           66  90  68  86  59  /  10  10  10  10  30
KINGSVILLE        69  86  70  85  62  /  10  10  10  10  30
NAVY CORPUS       69  75  70  76  62  /  20  10  10  10  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RH/79...AVIATION
Hazardous weather outlook, Apr 1, 5:18 AM CDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CDT WED APR 1 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CDT WED APR 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO
AND SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
TEXAS TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH
FRIDAY NIGHT AS A COLD FRONT MOVES INTO SOUTH TEXAS. THUNDERSTORMS
WILL AGAIN BE POSSIBLE ON SUNDAY. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED AT THIS TIME.

SMALL CRAFT ADVISORY CONDITIONS WILL EXIST OVER THE COASTAL WATERS
FRIDAY NIGHT AND SATURDAY AS A STRONG OFFSHORE FLOW OCCURS BEHIND
THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LK/TMT

In the hours before

Special weather statement, Apr 1, 5:42 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CDT WED APR 1 2015

TXZ241-012315-
JIM WELLS-
542 PM CDT WED APR 1 2015

...A STRONG THUNDERSTORM IS AFFECTING NORTHERN JIM WELLS COUNTY...

AT 540 PM CDT...A STRONG THUNDERSTORM WAS NEAR WESTDALE...OR 13 MILES
NORTH OF ALICE...MOVING NORTH AROUND 15 MPH.

WINDS AROUND 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...ORANGE GROVE.

LAT...LON 2790 9818 2806 9815 2806 9789 2804 9787
      2784 9798
TIME...MOT...LOC 2240Z 198DEG 15KT 2795 9806

HART
Special weather statement, Apr 1, 6:14 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT WED APR 1 2015

TXZ241-020000-
JIM WELLS-
614 PM CDT WED APR 1 2015

...A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT NORTH CENTRAL JIM
WELLS COUNTY...

AT 612 PM CDT...A STRONG THUNDERSTORM WAS NEAR TECALOTE...OR 12 MILES
NORTH OF ALICE...SLOWLY DRIFTING NORTH.

WIND GUSTS AROUND 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS POSSIBLY IMPACTED INCLUDE...
MIDWAY AND WESTDALE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2790 9796 2790 9813 2802 9817 2804 9796
TIME...MOT...LOC 2312Z 170DEG 4KT 2794 9807

HART
Local storm report, Apr 1, 6:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
641 PM CDT WED APR 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HEAVY RAIN       8 W ORANGE GROVE        27.96N 98.07W
04/01/2015  E3.00 INCH       JIM WELLS          TX   PUBLIC

            HEAVY RAINFALL AND 40 MPH WINDS REPORTED BY PUBLIC NEAR
            MIDWAY. WATER GOING FROM STREET TOWARD GARAGE.

&&

GWILK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 8:38 PM CDTAreal Flood WarningCRPJim Wells112 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.